Discussions By Condition: Sexual conditions

Reoccuring Yeast Infection Every Month in a Healthy 40-year-old....WHY?? Need Help

Posted In: Sexual conditions 1 Replies
  • Posted By: kec1944
  • September 18, 2013
  • 06:54 PM

Hi Everyone, I am a healthy, fit 40 year old woman with no medical problems.  I have never had any sort of vaginal or urinary tract infection, ever before, but for the past 8 months, I have been getting yeast infections every month, shortly after my ovulation.  I do everything possible to prevent them, but they keep coming back.  My GYN has no idea why, so she just started me on a monthly Diflucan pill, to be taken at the onset of symptoms.  I eat a very healthy, low sugar/processed foods diet, drink only water and green tea, wear cotton underwear(no underwear at night), have tried lots of different "feminine" probiotics, drink plain kefir, no soap or anything scented in or near the vagina, I've never used tampons(only pads which I change very frequently while on my cycle), have never douched, have had only one sexual partner my whole life(my hubby of 10 years).  I've had my blood tested for everything under the sun, all negative. I've been to my GYN 4 times during previous infections, and all times my pH has been in the normal range. My GYN thinks it's just due to hormonal shifts around my ovulation, but why so suddenly?  I've always had very easy periods, not even any PMS to speak of.  I'm considering trying acupuncture/Chinese herbs at this point, with the faint hope that it will make these annoying infections go away.  My mom and sister do not/have never had this problem.  Can anyone give me any insight as to what to do/why this is happening? I am very depressed at the prospect of having to rely on Diflucan indefinitey. Thanks in advance.

Reply Flag this Discussion

1 Replies:

  • Has your blood been tested for fasting blood sugar/diabetes testing? I used to work with a woman who was experiencing the same thing and they finally found out she was diabetic. The excessive sugar in her blood was causing the overgrowth of yeast. If your GYN has done this testing and it's come back normal, you need to get a 2nd opinion, and a 3rd and a 4th, if necessary. Don't just suffer. This is not normal and you should not have to live like this.Good luck!
    nickismith 1 Replies
    • December 30, 2013
    • 05:40 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?